Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Marquette, MI

March 17, 2021

NWS Marquette, MI issued this small craft advisory at Mar 17, 2021, 9:30 PM EDT. It took effect at Mar 18, 2021, 3:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2021, 9:30 PM EDT (01:30 UTC)
In effect from
Mar 18, 2021, 3:00 AM EDT
Expired
Mar 19, 2021, 12:00 AM EDT
In force
21 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

977 
WHUS73 KMQT 180130
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
930 PM EDT Wed Mar 17 2021

LSZ240>243-180930-
/O.NEW.KMQT.SC.Y.0022.210318T0900Z-210318T2300Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
930 PM EDT Wed Mar 17 2021 /830 PM CDT Wed Mar 17 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EDT /4 AM CDT/ TO
7 PM EDT /6 PM CDT/ THURSDAY...

* WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Saxon Harbor WI to Black River MI, Black River to 
  Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI 
  and Upper Entrance of Portage Canal to Eagle River MI.

* WHEN...From 5 AM EDT /4 AM CDT/ to 7 PM EDT /6 PM CDT/ 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-180930-
/O.NEW.KMQT.SC.Y.0022.210318T0700Z-210319T0000Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
930 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...From 3 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ246-247-180930-
/O.NEW.KMQT.SC.Y.0022.210318T1200Z-210318T2000Z/
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
930 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT
THURSDAY...

* WHAT...Northeast winds 10 to 15 kt and waves 2 to 4 ft 
  expected.

* WHERE...Point Isabelle to Lower Entrance of Portage Canal MI 
  and Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays.

* WHEN...From 8 AM to 4 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-180930-
/O.NEW.KMQT.SC.Y.0022.210318T0900Z-210319T0400Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
930 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 4 to 7 ft expected.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...From 5 AM Thursday to midnight EDT Thursday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-180930-
/O.NEW.KMQT.SC.Y.0022.210318T1200Z-210319T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
930 PM EDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
4 follow-up statements
010 
WHUS73 KMQT 180803
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
403 AM EDT Thu Mar 18 2021

LSZ240>243-181615-
/O.CON.KMQT.SC.Y.0022.210318T0900Z-210318T2300Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
403 AM EDT Thu Mar 18 2021 /303 AM CDT Thu Mar 18 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM
CDT/ THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Black River to 
  Ontonagon MI and Saxon Harbor WI to Black River MI.

* WHEN...Until 7 PM EDT /6 PM CDT/ this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-181615-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0000Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
403 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ246-247-181615-
/O.CON.KMQT.SC.Y.0022.210318T1200Z-210318T2000Z/
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
403 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt with gusts to 25 kt and 
  waves 2 to 5 ft expected.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays and Point Isabelle to Lower 
  Entrance of Portage Canal MI.

* WHEN...From 8 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-181615-
/O.CON.KMQT.SC.Y.0022.210318T0900Z-210319T0400Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
403 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-181615-
/O.CON.KMQT.SC.Y.0022.210318T1200Z-210319T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
403 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...From 8 AM this morning to 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

jp
816 
WHUS73 KMQT 181405
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1005 AM EDT Thu Mar 18 2021

LSZ240>243-182215-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210318T2300Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
1005 AM EDT Thu Mar 18 2021 /905 AM CDT Thu Mar 18 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM
CDT/ THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Black River to 
  Ontonagon MI and Saxon Harbor WI to Black River MI.

* WHEN...Until 7 PM EDT /6 PM CDT/ this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ244-245-182215-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0000Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1005 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ246-247-182000-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210318T2000Z/
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
1005 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 15 kt and waves 2 to 4 ft 
  occurring.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays and Point Isabelle to Lower 
  Entrance of Portage Canal MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-182215-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0400Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
1005 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-182215-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1005 AM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
584 
WHUS73 KMQT 182037
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
437 PM EDT Thu Mar 18 2021

LSZ244-245-182145-
/O.CAN.KMQT.SC.Y.0022.000000T0000Z-210319T0000Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
437 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LSZ240>243-182300-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210318T2300Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
437 PM EDT Thu Mar 18 2021 /337 PM CDT Thu Mar 18 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM
CDT/ THIS EVENING...

* WHAT...Northeast winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI, 
  Ontonagon to Upper Entrance of Portage Canal MI, Black River 
  to Ontonagon MI and Saxon Harbor WI to Black River MI.

* WHEN...Until 7 PM EDT /6 PM CDT/ this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ248>251-190400-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0400Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
437 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft occurring.

* WHERE...Huron Islands to Marquette MI, Marquette to Munising 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-190000-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
437 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North to northeast winds around 15 kt with gusts up to 
  25 kt occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
947 
WHUS73 KMQT 190114
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
914 PM EDT Thu Mar 18 2021

LSZ248>251-190400-
/O.CON.KMQT.SC.Y.0022.000000T0000Z-210319T0400Z/
Huron Islands to Marquette MI-Marquette to Munising MI-
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
914 PM EDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Marquette to Munising MI, Huron Islands to Marquette 
  MI, Munising to Grand Marais MI and Grand Marais to Whitefish 
  Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 6:41 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 17, 6:41 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
641 PM EDT Wed Mar 17 2021

.SHORT TERM...(This evening through Thursday)
Issued at 309 PM EDT WED MAR 17 2021

There once was a Yooper who felt
T'was time for spring and the snow to melt.
The others disagreed and said,
you better run and cover your head!
For we have many snowballs and we're ready to pelt!

Mostly quiet weather is expected this short-term period. Visible
satellite shows skies somewhat clearing over the west and central
although a scattered to broken cu field remains. The higher-level
clouds associated with today's wave of snow and rain continue to
push off to the east. Tonight, a short wave and associated weak/dry
cold front will move through Northern Ontario and across Lake
Superior. However, the only noticeable change will be a slight
increase in the winds after midnight as well as winds veering from
WNW to NE. Skies will remain mostly clear so it's a bit tough to say
how cold temps will get tonight given competing factors (clear but
breezy). Therefore, stayed close to the median of guidance which is
temps in the mid to upper 20s. Tomorrow, ridging will build into the
Northern Plains and Minnesota. With a strong closed upper low
remaining in place over the Ohio Valley, there will be a decent NE
gradient wind developing tomorrow. With very dry air aloft, skies
will become clear by midday which will help some 20-25 mph gusts mix
down. This mixing will allow temps to climb into the 40s for highs
again tomorrow in the southern tier counties. Near Lake Superior,
the stiff onshore flow will keep temps in the mid to upper 30s for
highs.

.LONG TERM...(Thursday night through Wednesday)
Issued at 415 PM EDT WED MAR 17 2021

The last few days of medium range model runs have maintained a
consistent picture on the quiet weather to prevail across Upper MI
into the weekend under split flow regime. Ridging will begin to
build into s central Canada tonight/Thu, leading to a substantial
positive height anomaly setting up over northern Ontario for
Fri/Sat. To the s in the southern branch flow, strong shortwave/mid-
level low currently over the southern Plains will remain suppressed
well to the s by the building ridge/strengthening positive height
anomalies shifting across s central Canada toward northern Ontario.
Thus, the quiet weather for Upper MI into the upcoming weekend. Over
the weekend, a southern stream trof will develop into the western
U.S. This trof will take on a positive tilt with at least one
shortwave lifting ne toward northern Ontario on Sun. A stronger wave
is then forecast to lift ne into the Upper Mississippi Valley/Upper
Lakes for Tue/Wed. There could be a few -shra late Sun with the lead
wave and also into Mon with the weakening, trailing frontal boundary
in the area. However, a better opportunity of shra is still expected
to arrive Tue as the main wave lifts ne toward the Upper Mississippi
Valley. This wave will move across the Upper Great Lakes on Wed,
keeping some pcpn in the area. As for temps, a warming trend will
get underway on Fri with temps trending solidly above normal this
weekend into early next week as s to sw flow takes hold in response
to troffing developing to the w and ridging shifting e of Upper MI.
There will be some temporary cooling midweek as the main wave moves
across the area. Looking farther ahead, CFSv2 continues to indicate
a strong overall prevailing above normal temp signal right on thru
the month of Apr.

Beginning Thu night thru Sat, a very dry air mass will be settling
over the area in response to the building ridge/positive height
anomaly shifting e toward the Upper Lakes and northern Ontario.
Clear nights/sunny days will be the rule. Sfc high pres will shift
se across the fcst area early Fri, resulting in winds taking on a
southerly component during the day, then tightening pres gradient
btwn the departing high pres well to the e and a low pres trof
moving out over the western Plains will lead to increasing southerly
winds on Sat. Max temps Fri will range from the low/mid 40s e to lwr
50s w. On Sat, expect readings in the 40s e and well into the 50s w.
Given sunny skies/very dry air mass, would not be surprised to see
quite a few locations over the w reach the lwr 60s F on Sat.
Lakeside locations that have onshore winds either day will probably
not see temps get above 40F. Early season fire wx concerns may
develop in areas that have lost snow cover, mainly open areas/grassy
fields. Model fcst soundings still indicate an abundance of dry air
to mix down. 850mb dwpt depressions of 20-25C on Fri will increase
to 30 to as much as 40C on Sat. To bring down dwpts/RH to better
reflect the drying potential from daytime mixing, will continue to
lean on NBM 10th percentile for dwpts which drives RH down to as low
as 15-20pct over much of the w half of Upper MI Fri/Sat. Winds will
generally be under 10 mph on Fri, but an increase in winds on Sat
with gusts to 20-25mph will be more of an issue. GFS and to some
extent the NAM indicate gusts above 30mph to as high as 40mph on Sat
over the w. Will be something to monitor over the coming days, but
fortunately, most of that area where it will be windiest still has
at least some snow on the ground.

As mid-level ridging shifts e on Sun, one shortwave will lift ne to
northern Ontario while a second northern stream wave also shifts e
to northern Ontario. There could be a few -shra Sun, but forcing
will need to overcome a lack of initial moisture. So, at this point,
still expect any -shra to hold off until Sun night. Depending on
cloud cover, temps Sun should be similar to Sat. Winds on Sun will
likely be stronger than Sat with GFS fcst soundings indicating a
much better potential to mix to 40+kt winds. Although sfc dwpts will
start to rise, RH will still likely be low (as low as around 30pct w
portions of the half), and when combined with the gusty winds, fire
wx concerns will continue for areas that have lost snow cover.

Stronger shortwave will then swing across the southern Rockies Mon,
lift ne to the Upper Mississippi Valley by Wed morning, then cross
the Upper Lakes Wed aftn. However, models over the last 24hrs or so
have slowed the progress of this wave. ECMWF took an even more
pronounced slower trend with the 12z run. On Mon, weakening frontal
boundary associated with prior shortwave will be in the vcnty,
providing a focusing point for some shra, but better opportunity of
-shra should arrive Mon night/Tue as the stronger shortwave
approaches. Some shra will likely linger on Wed, and they may mix
with some snow w as colder air filters into the area. However, if
the slower trends continue, main period of pcpn may hold off until
Tue night/Wed rather than occurring Mon night/Tue.
&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 641 PM EDT WED MAR 17 2021

VFR conditions will continue through the forecast period with IWD
and CMX. At SAW, conditions will be VFR through most of the period
with MVFR conditions Thu morning.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 322 PM EDT WED MAR 17 2021

A weak cold front will pass across the lake tonight, allowing light
W winds to veer around to NE by Thursday morning. A few 25 kt winds
will be possible across the lake through Thursday evening. Winds
will relax Thursday night as high pressure drifts southeast from the
Northern Plains across the lake. Winds across the lake will remain
light on Friday. Friday night and Saturday, S winds will increase to
around 20 kts, and then to around 25 kts Saturday night and Sunday.
Lighter winds are expected again on Monday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...RJC
LONG TERM...Rolfson
AVIATION...07
MARINE...RJC
Hazardous weather outlook, Mar 17, 4:30 PM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Marquette MI
430 PM EDT Wed Mar 17 2021

MIZ001>007-009>014-084-085-181200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
430 PM EDT Wed Mar 17 2021 /330 PM CDT Wed Mar 17 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-181200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
430 PM EDT Wed Mar 17 2021 /330 PM CDT Wed Mar 17 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-181200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
430 PM EDT Wed Mar 17 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

Rolfson

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.